When I had my first synvisc shot my knee was red, swollen and sore. But not too bad. But my lower leg began to turn red and hot to the touch. The pain in my lower leg was bad and took 3 days to improve. The second shot was unbearable. As soon as I stood up after the shot the pain in my lower leg was severe. I could not hardly walk to my car and drive home. Again the leg was red and hot to the touch. This time the pain lasted 7 days and the doctor would not give me the third shot. What was this reaction? Can I take another kind of these type of shots, such as Orthovisc?
29 Jul 2010
It almost sounds like an allergic reaction! I have a friend whose knee swelled to balloon size after having a Synvisc injection- yet my doctor says there are no problems with allergies. (??? )
I had my third shot on Monday- the first two uneventful save some tenderness for a couple of days- this one was different. For one thing, my doctor was out of town so his PA did it- and I worried a bit when she took a long time feeling for the place to inject and then marked it with a pen - yipes! She put the needle in to a different place than he had and by the time I reached the lobby down three levels I was crying from the pain. I stopped at PT to get an ice bag to go. My knee was very bad yesterday and though a bit better today I have had to take much more breakthrough medication than usual. I am concerned- not only do I think the injections did not work, but I wonder if my knee will be worse.
Your doctor knew what to do- I'm sorry you wont have the possible benefits but obviously your knee did not like that stuff! Hope it is better now.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... day, but the happiness lasted only 2 days and then the pain resumed stronger than ever. I then had a tkn in September 2010, followed by 5 months ...
0 answers • 7 Jul 2011
Does risk increase with age? Is having both knees done at the same time riskier? What should I tell her? Nothing else has helped her mobility or pain.
4 answers • 15 Mar 2012
... again rash. Didn't get any relief from pain. When does the relief set in
1 answer • 4 Apr 2012
... good to say about it"? I had artroscopy but the pain is coming back so my dr want to do this injection. Any advice?
3 answers • 26 Jun 2013
I am 82 yrs old---I've had synvisc one shots in both knees it did not help I had a synvisc one shot?
had a synvisc shot in my left knee several years ago and it helped. Can I try again, my dr. is willing to try again, since it worked the first time ...
1 answer • 4 Jul 2013